Alert archive / Texas / Tornado Warnings in 2009

Tornado Warning 15, NWS Houston/Galveston, TX

April 18, 2009Washington County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Apr 18, 2009, 10:32 AM CDT for Washington County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 18, 2009, 10:32 AM CDT (15:32 UTC)
Expired
Apr 18, 2009, 11:00 AM CDT
In force
28 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

County Washington County, TX

The radar

The Ft Hood radar (KGRK), 110 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 18, 4:21 AM CDTSevere Thunderstorm WatchSPC7 hr
Apr 18, 9:53 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.5 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2009-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2009-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-271 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHGX 181532
TORHGX
TXC477-181600-
/O.NEW.KHGX.TO.W.0015.090418T1532Z-090418T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1032 AM CDT SAT APR 18 2009

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN WASHINGTON COUNTY IN SOUTHEAST TEXAS...

* UNTIL 1100 AM CDT

* AT 1031 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO   
WAS LOCATED NEAR INDEPENDENCE... MOVING NORTHEAST AT 20 MPH.

* THE TORNADO WILL LIKELY REMAIN OVER RURAL PORTIONS OF THE WARNED   
COUNTY...EAST OF INDEPENDENCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.

A TORNADO WATCH IS IN EFFECT UNTIL 4 PM FOR THE WARNED AREA.

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 3037 9636 3038 9635 3037 9634 3039 9632
      3039 9630 3031 9613 3014 9634 3023 9643
TIME...MOT...LOC 1532Z 219DEG 19KT 3025 9632

$$
1 follow-up statement
000 
WWUS54 KHGX 181604
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1104 AM CDT SAT APR 18 2009

TXC477-181614-
/O.EXP.KHGX.TO.W.0015.000000T0000Z-090418T1600Z/
WASHINGTON TX-
1104 AM CDT SAT APR 18 2009

...THE TORNADO WARNING FOR WASHINGTON COUNTY HAS BEEN ALLOWED TO
EXPIRE...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE AREA. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL 
POLICE...OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR 
REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3037 9636 3038 9635 3037 9634 3039 9632
      3039 9630 3031 9613 3014 9634 3023 9643
TIME...MOT...LOC 1532Z 219DEG 19KT 3025 9632

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Apr 18, 10:30 AM CDT, 2 minutes earlier.

Area forecast discussion, Apr 18, 10:30 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1030 AM CDT SAT APR 18 2009

.DISCUSSION...
TORNADO WATCH 165 IS NOW IN EFFECT FOR ALL OF SOUTHEAST TEXAS UNTIL
4 PM. THIS REPLACES THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT
FOR OUR WESTERN COUNTIES UNTIL 11 AM. THE THREAT FOR SEVERE WEATHER
AND HEAVY RAINFALL WILL PERSIST OVER THE NEXT SEVERAL HOURS AS THE MCS
OVER THE AREA SLOWLY WORKS ITS WAY OFF TO THE EAST. HEAVIEST RAINFALL
SO FAR THIS MORNING HAS BEEN UP NORTH AND WEST...AND EXPECT AREAS TO
THE SOUTH AND TOWARD THE COAST TO FILL IN OVER THE NEXT SEVERAL HOURS.
THE BIGGEST IMPACT SO FAR THIS MORNING HAS BEEN TO AREA CREEKS...RIVERS
AND BAYOUS. PLEASE SEE OUR LATEST RIVER RELATED STATEMENTS AND WARNINGS
FOR MORE INFORMATION. AIRMASS ACROSS SOUTHEAST TEXAS REMAINS VERY MOIST
WITH PRECIPITABLE WATER VALUES FORECASTED TO GET CLOSE TO 2 INCHES THIS
AFTERNOON. A VERY DIFFLUENT FLOW ALOFT STILL PERSISTS. WITH THE EXCEPTION
OF THE CURRENT CLOUD TOP WARMING TREND EVIDENT ON IR SATELLITE IMAGERY
AND A SLIGHT DECREASE IN LIGHTNING STRIKES...ALL SIGNS POINT TOWARD
THE CONTINUATION OF A POSSIBLE HEAVY RAIN SEVERE WEATHER THREAT.  42
&&

.PREV DISCUSSION... /ISSUED 721 AM CDT SAT APR 18 2009/

AVIATION...
MCS JUST WEST AND NORTHWEST OF REGION HAS HELPED STRENGTHEN ESE WINDS
ACROSS TAF SITES NEAR THE COAST INCLUDING IAH AND HOU. WINDS
SHOULD START TO GRADUALLY DECREASE IN SPEEDS LATE MORNING TO MID
DAY BECOMING MORE SOUTHEAST IN DIRECTION. EXPECT CONVECTION TO
INCREASE FROM THE WEST SPREADING EASTWARD ACROSS OUR REGION MID TO
LATE MORNING. WE DID INCLUDE TEMPO THUNDERSTORMS FOR MORNING AND
AFTERNOON HOURS WITH ANTICIPATED PROGRESSION AND INCREASING AREAL
COVERAGE OF CONVECTIVE ACTIVITY. 37

MARINE...
FALLING PRESSURES FROM DEEP SOUTH TEXAS TO CENTRAL TEXAS HAS TIGHTENED
PRESSURE GRADIENT ACROSS THE UPPER TEXAS COASTAL WATERS AND BAYS
EARLY THIS MORNING. ESE WINDS NEAR 20 KTS WITH GUSTS TO AROUND 30
KNOTS PERSISTING NEAR THE COAST AND BAYS. PRESSURE GRADIENT SHOULD
SLIGHTLY RELAX BY LATE MORNING. UPDATED CWFHGX TO REFLECT
TEMPORARY MESO INDUCED CONDITIONS.
37

PREV DISCUSSION... /ISSUED 634 AM CDT SAT APR 18 2009/

UPDATE...
ADDED A FEW COUNTIES OVER THE NW ZONES TO THE SEVERE THUNDERSTORM
WATCH WHERE ELEVATED STORMS ARE BEGINNING TO DEVELOP.

35

PREV DISCUSSION... /ISSUED 424 AM CDT SAT APR 18 2009/

UPDATE...
SENDING OUT A QUICK UPDATE TO THE FORECAST FOR SEVERE THUNDERSTORM
WATCH #164 IN EFFECT UNTIL 16Z FOR OUR WESTERN ZONES.  35

PREV DISCUSSION... /ISSUED 318 AM CDT SAT APR 18 2009/

DISCUSSION...
ADDITIONAL SCATTERED SHRA/TSRA HAVE DEVELOPED ACROSS SE TX TONIGHT
AS FLOW AT 300 MB REMAINS STRONGLY DIFFLUENT. THIS ACTIVITY HAS
REMAINED ELEVATED IN NATURE WITH HAIL BEING THE MAIN THREAT. SFC
OUTFLOW BOUNDARY WHICH PUSHED OFFSHORE EARLY THIS EVENING APPEARS
TO BE RETREATING BACK INLAND AND IS NOW STRETCHED ACROSS THE
NORTHERN PARTS OF THE COASTAL COUNTIES. TEMPS/DEWPOINTS AT
KLBX/KPSX/KGLS HAVE CLIMBED ABOUT 6 DEGS SINCE MID EVENING...AND
WINDS HAVE SHIFTED FROM EAST TO SOUTHEAST IN DIRECTION. THIS
BOUNDARY SHOULD CONTINUE TO PUSH NORTH TODAY AND WILL SET UP IN A
WEST TO EAST FASHION ACROSS THE CWA. SFC LAYER WILL BECOME QUITE
UNSTABLE SOUTH OF THE BOUNDARY WITH LIS DROPPING TO -4 TO -6 RANGE
AND CAPES AROUND 2000 J/KG. COPIOUS AMOUNTS OF MOISTURE REMAIN IN
PLACE OVER SE TX WITH 850 MB DEWPOINTS AROUND 12C AND PWS OF
1.5-1.7 INCHES ALONG THE COAST. MODEL GUIDANCE SHOWS ADDITIONAL
TSRA DEVELOPMENT...POSSIBLY AN MCS...FORMING OVER SOUTH CENTRAL TX
AROUND SUNRISE WITH THIS ACTIVITY SPREADING ACROSS SE TX DURING
THE DAY TODAY. BEST LOW LEVEL CONVERGENCE WILL REMAIN OVER
NORTHERN/WESTERN CWA THIS MORNING...SHIFTING DOWN TOWARDS THE
COAST/SE ZONES BY THIS EVENING. SFC/850 MB BOUNDARIES WILL CROSS
AREA ENDING THE CONVECTION IN ALL BUT THE FAR SE ZONES BY
MIDNIGHT. ISOLATED SEVERE STORMS WILL BE POSSIBLE THROUGH THIS
EVENING. HAIL WILL BE THE MAIN THREAT WITH THE STORMS NORTH OF THE
BOUNDARY...WITH POTENTIAL FOR AN ISOLATED DOWNBURST OR TORNADO
WITH THE STORMS THAT FORM ALONG/SOUTH OF IT. RAINFALL TOTALS SO
FAR FOR THIS EVENT RANGE FROM 1 TO 3 INCHES OVER AREAS NORTH OF
I-10 AND 0.5-1.5 INCHES FOR AREAS SOUTH OF I-10. A FEW OF THE FAR
WESTERN AREAS...MAINLY COLORADO/AUSTIN COUNTIES...HAVE SEEN
EXCESSIVE AMOUNTS OF 4 TO 10 INCHES. AN ADDITIONAL 1 TO 3 INCHES
OF RAIN IS EXPECTED THROUGH THIS EVENING...WITH ISOLATED
ADDITIONAL TOTALS OF 4 TO 7 INCHES POSSIBLE. ALTHOUGH IT IS
MARGINAL FOR THE SOUTHERN AREAS AT THIS POINT...WILL GO AHEAD AND
KEEP THE WATCH GOING FOR ALL AREAS.

SE TX WILL DRY OUT QUICKLY OVERNIGHT AS THE TROUGH SHIFTS EAST OF
THE AREA. SOME LOW CLOUDS MAY LINGER INTO SUNDAY MORNING
ESPECIALLY OVER SRN/ERN ZONES. IN AREAS WHERE SKIES CLEAR FOG
DEVELOPMENT IS LIKELY LATE TONIGHT/EARLY SUNDAY. SUNSHINE EXPECTED
BY LATE MORNING SUNDAY WHICH WILL ALLOW TEMPS TO WARM INTO THE 80S
SRN HALF. A COLD FRONT WILL SWEEP ACROSS SE TX LATE SUNDAY.
COOLER/DRIER CONDITIONS EXPECTED MONDAY/TUESDAY AS SFC HIGH BUILDS
INTO THE AREA. MIN TEMPS IN THE 40S LIKELY FOR MANY RURAL AREAS
SUN NIGHT/MON NIGHT. ONSHORE FLOW WILL RETURN WEDNESDAY AS THE
HIGH MOVES EAST. EXPECT A GRADUAL RISE IN TEMPS/HUMIDITY LEVELS
GOING INTO NEXT WEEKEND. MOISTURE WILL REMAIN TOO SHALLOW TO
SUPPORT ANY RAIN CHANCES UNTIL MAYBE NEXT SATURDAY.

35

MARINE...
PRESSURE GRADIENT ACROSS WATERS HAS BEEN GRADUALLY TIGHTENING EARLY
THIS MORNING WITH FALLING PRESSURES OVER DEEP SOUTH TEXAS AND
RIDGING ENE OF OUR REGION. WAVE HEIGHTS RUNNING 5 TO 7 FEET ACROSS
UPPER TEXAS COASTAL WATERS. WE SHALL CONTINUE WITH SCEC FOR BAYS
THROUGH MID MORNING. SCA FOR COASTAL WATERS. PERSISTENT WAVE TRAIN
FROM GULF WILL MAINTAIN WAVE HEIGHTS NEAR 7 FEET ACROSS 20-60 NM REGION
THROUGH EARLY SUNDAY MORNING. NEARSHORE WATERS SHOULD SEE WINDS
AND WAVE HEIGHTS LOWERING TO SCEC LEVELS LATER THIS MORNING AS PRESSURE
GRADIENT RELAX SLIGHTLY. COLD FRONT AS PREVIOUSLY ADVERTISED WILL
MOVE ACROSS WATERS SUNDAY MORNING. INITIALLY RESULTING OFFSHORE FLOW
WILL BE MODERATE BUT BECOMING STRONGER SUNDAY NIGHT INTO MONDAY
MORNING. HIGH PRESSURE PUSHING FRONT HOWEVER WILL RAPIDLY MOVE OVER
REGION AND SETTLE MONDAY NIGHT. THE HIGH PRESSURE CENTER WILL MOVE
TO THE WESTERN GULF LATE TUESDAY RESULTING IN A SOUTH TO SOUTHWEST
FLOW.  37

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      74  59  79  50  76 /  80  30  10   0   0
HOUSTON (IAH)              76  63  82  52  77 /  70  60  10   0   0
GALVESTON (GLS)            74  67  78  60  75 /  70  70  10   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
     AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.

     SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT
     20 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 11 AM CDT THIS MORNING
     FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
     60 NM.

&&

DISCUSSION...42
AVIATION/MARINE...43
Hazardous weather outlook, Apr 18, 3:44 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
344 AM CDT SAT APR 18 2009

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-191200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
344 AM CDT SAT APR 18 2009

...LOCALLY HEAVY RAINFALL AND FLOODING POSSIBLE ACROSS SOUTHEAST
TEXAS THROUGH THIS EVENING...

...SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

DISTURBANCES ROTATING AROUND A STRONG STORM SYSTEM WILL CONTINUE TO
SUPPORT THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST
TEXAS. AT LEAST ONE MORE ROUND OF SIGNIFICANT THUNDERSTORMS IS
EXPECTED ACROSS THE AREA TODAY THROUGH THIS EVENING.

VERY HIGH MOISTURE LEVELS WILL PERSIST. AN ADDITIONAL 1 TO 3
INCHES OF RAIN IS EXPECTED ACROSS SOUTHEAST TEXAS THROUGH
TONIGHT...WITH AN ADDITIONAL 4 TO 8 INCHES POSSIBLE IN ISOLATED
SPOTS. THIS RAIN...FALLING ON TOP OF ALREADY SATURATED GROUNDS...
WILL RESULT IN THE POTENTIAL FOR FLOODING. THE GREATEST THREAT OF
FLOODING WILL BE FOR AREAS NORTH OF A COLUMBUS TO CONROE TO
LIVINGSTON LINE WHERE THE HEAVIEST RAIN HAS FALLEN SO FAR. A FLOOD
WATCH IS IN EFFECT FOR ALL OF SOUTHEAST TEXAS THROUGH THIS EVENING.

A FEW STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE PRIMARY
SEVERE WEATHER THREAT WILL BE HAIL...WITH AN ADDITIONAL THREAT OF
ISOLATED DOWNBURSTS OR TORNADOES.

A FRONT WILL CROSS THE AREA DURING THE LATE EVENING HOURS ENDING
THE THUNDERSTORMS FROM WEST TO EAST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT ANY TIME THROUGH THIS EVENING.

In the hours before

Local storm report, Apr 18, 9:31 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
931 AM CDT SAT APR 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     HAIL             WEIMAR                  29.70N 96.78W
04/17/2009  M0.75 INCH       COLORADO           TX   EMERGENCY MNGR

            PENNY SIZED HAIL REPORTED IN WEIMAR.

1225 PM     TSTM WND DMG     BRENHAM                 30.16N 96.40W
04/17/2009                   WASHINGTON         TX   LAW ENFORCEMENT

            HARTZ CHICKEN RESTAURANT ROOF BLOWN OFF...RESIDENTIAL
            HOME WINDOWS BLOWN OUT. TREES AND POWER LINES DOWN AROUND
            COUNTY.

1248 PM     HEAVY RAIN       WEIMAR                  29.70N 96.78W
04/17/2009  M5.00 INCH       COLORADO           TX   COUNTY OFFICIAL

            TWO ROADS CLOSED INCLUDING FM 155...JUST SOUTH OF WEIMAR.

0135 PM     HEAVY RAIN       COLLEGE STATION         30.60N 96.31W
04/17/2009  M3.50 INCH       BRAZOS             TX   TRAINED SPOTTER

            3.5 INCHES OF RAIN IN SOUTHWOOD VALLEY NEIGHBORHOOD.

0200 PM     HEAVY RAIN       COLUMBUS                29.70N 96.55W
04/17/2009  M4.00 INCH       COLORADO           TX   LAW ENFORCEMENT

0200 PM     HEAVY RAIN       FRELSBURG               29.87N 96.55W
04/17/2009  M10.00 INCH      COLORADO           TX   LAW ENFORCEMENT

            10 INCHES OF RAIN IN NORTHERN COLORADO COUNTY.

0200 PM     HEAVY RAIN       WEIMAR                  29.70N 96.78W
04/17/2009  M8.00 INCH       COLORADO           TX   LAW ENFORCEMENT

0420 PM     HAIL             10 NW HOUSTON           29.87N 95.50W
04/17/2009  E1.00 INCH       HARRIS             TX   COUNTY OFFICIAL

            HARRIS COUNTY FLOOD CONTROL REPORTED PENNY TO QUARTER
            SIZE HAIL NEAR THE INTERSECTION OF INTERSTATE 610 AND HWY
            290.

0630 PM     HEAVY RAIN       MONAVILLE               29.95N 96.04W
04/17/2009  M3.50 INCH       WALLER             TX   TRAINED SPOTTER

            3.5 INCHES OF RAIN IN MONAVILLE.

1153 PM     HAIL             DAYTON                  30.05N 94.90W
04/17/2009  E0.75 INCH       LIBERTY            TX   LAW ENFORCEMENT

1200 AM     HAIL             LIBERTY                 30.05N 94.80W
04/18/2009  E0.75 INCH       LIBERTY            TX   LAW ENFORCEMENT

1202 AM     HAIL             6 NNW FRIENDSWOOD       29.59N 95.22W
04/18/2009  E0.88 INCH       HARRIS             TX   TRAINED SPOTTER

            NICKEL SIZE HAIL JUST SOUTH OF BELTWAY 8 BETWEEN
            BLACKHAWK AND BEAMER.

1204 AM     HAIL             HOUSTON                 29.77N 95.39W
04/18/2009  E0.50 INCH       HARRIS             TX   PUBLIC

            DIME SIZED HAIL REPORTED AT INTERSECTION OF FUQUA AND
            BEAMER IN SOUTHEAST HOUSTON.

&&

42

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 9:25 PM CDTRiver Flood WarningHGXJackson, Lavaca3 days
Apr 17, 9:25 PM CDTRiver Flood WarningHGXJackson, Lavaca4 days
Apr 17, 9:25 PM CDTRiver Flood WarningHGXJackson5 days
Apr 17, 11:51 PM CDTSevere Thunderstorm WarningHGXLiberty39 min
Apr 18, 2:37 AM CDTSevere Thunderstorm WarningHGXPolk38 min
Apr 18, 6:41 AM CDTMarine Weather StatementHGX2 hr
Apr 18, 7:39 AM CDTAreal Flood AdvisoryHGXBurleson, Washington3 hr
Apr 18, 9:35 AM CDTSmall Craft AdvisoryHGX9 hr
Apr 18, 9:37 AM CDTTornado WarningHGXGrimes, Madison, Walker23 min
Apr 18, 9:47 AM CDTTornado WarningHGXAustin, Colorado, Washington43 min
Apr 18, 9:54 AM CDTRiver Flood WarningHGXJackson4 days
Apr 18, 10:49 AM CDTTornado WarningHGXGrimes, Walker26 min
Apr 18, 10:52 AM CDTAreal Flood AdvisoryHGXAustin, Colorado, Washington3 hr
Apr 18, 11:12 AM CDTAreal Flood AdvisoryHGXGrimes, Harris, Montgomery, Waller3 hr
Apr 18, 11:33 AM CDTAreal Flood AdvisoryHGXGrimes, Harris, Montgomery, Waller2 hr
Apr 18, 11:40 AM CDTSevere Thunderstorm WarningHGXWharton50 min
Apr 18, 11:44 AM CDTAreal Flood AdvisoryHGXFort Bend, Wharton2 hr
Apr 18, 12:02 PM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Wharton43 min
Apr 18, 12:08 PM CDTTornado WarningHGXBrazoria, Fort Bend, Wharton37 min
Apr 18, 12:15 PM CDTSevere Thunderstorm WarningHGXLiberty, Montgomery, San Jacinto45 min
Apr 18, 12:26 PM CDTSpecial Marine WarningHGX64 min
Apr 18, 12:43 PM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend47 min
Apr 18, 12:46 PM CDTFlash Flood WarningHGXHarris, Montgomery119 min
Apr 18, 1:22 PM CDTFlash Flood WarningHGXBrazoria, Fort Bend, Galveston3 hr
Apr 18, 1:29 PM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Galveston, Harris46 min
Apr 18, 1:30 PM CDTSevere Thunderstorm WarningHGXFort Bend, Wharton45 min
Apr 18, 1:42 PM CDTFlash Flood WarningHGXChambers, Harris3 hr
Apr 18, 2:02 PM CDTFlash Flood WarningHGXAustin, Colorado, Fort Bend, Wharton3 hr
Apr 18, 2:06 PM CDTSevere Thunderstorm WarningHGXBrazoria, Galveston, Harris24 min
Apr 18, 2:13 PM CDTSpecial Marine WarningHGX92 min
Apr 18, 3:04 PM CDTRiver Flood WarningHGXAustin, Fort Bend, Wharton55 hr
Apr 18, 3:05 PM CDTSpecial Marine WarningHGX55 min
Apr 18, 3:05 PM CDTSevere Thunderstorm WarningHGXChambers, Galveston, Harris40 min
Apr 18, 3:20 PM CDTCoastal Flood StatementHGXChambers, Galveston3 hr
Apr 18, 3:33 PM CDTSevere Thunderstorm WarningHGXChambers42 min
Apr 18, 3:46 PM CDTTornado WarningHGXBrazoria, Galveston29 min
Apr 18, 4:04 PM CDTTornado WarningHGXGalveston19 min
Apr 18, 4:07 PM CDTRiver Flood WarningHGXGalveston, Harris38 hr
Apr 18, 4:07 PM CDTSpecial Marine WarningHGX53 min
Apr 18, 4:12 PM CDTSevere Thunderstorm WarningHGXGalveston33 min
Apr 18, 4:15 PM CDTFlash Flood WarningHGXBrazoria, Chambers, Galveston, Harris3 hr
Apr 18, 4:19 PM CDTSevere Thunderstorm WarningHGXChambers41 min
Apr 18, 4:23 PM CDTAreal Flood AdvisoryHGXHarris3 hr
Apr 18, 4:24 PM CDTRiver Flood WarningHGXHarris18 hr
Apr 18, 4:24 PM CDTSpecial Marine WarningHGX96 min
Apr 18, 4:46 PM CDTAreal Flood AdvisoryHGXBrazoria3 hr
Apr 18, 4:59 PM CDTAreal Flood AdvisoryHGXBrazoria, Matagorda, Wharton2 hr
Apr 18, 4:59 PM CDTRiver Flood WarningHGXHarris17 hr
Apr 18, 5:21 PM CDTRiver Flood WarningHGXMontgomery52 hr
Apr 18, 5:21 PM CDTRiver Flood WarningHGXHarris, Liberty17 hr
Apr 18, 5:21 PM CDTRiver Flood WarningHGXMontgomery17 hr
Apr 18, 5:21 PM CDTRiver Flood WarningHGXHarris, Montgomery4 hr
Apr 18, 5:21 PM CDTRiver Flood WarningHGXHarris, Montgomery17 hr
Apr 18, 5:37 PM CDTRiver Flood WarningHGXGalveston, Harris27 hr

Nearby

Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.